I had non permanent lip filler injected in to my top lip over two years ago.As soon as I had it done there was bad bruising on one side so she didn't inject anymore in to it. It was very lumpy so she kept telling me to massage it which I did and do.My lip is more or less the size it was before but it is very lumpy on both sides and makes me feel really sad and paranoid and I wish I'd never had it done.I don't want further surgery but is there anything I can do to help with the lumps/scarring?
Is There Anything To Reduce Scarring After Lip Filler Injections?
Doctor Answers (2)
Reducing scarring after lip injections
Lumps in the lips following Juvederm injections can be caused by trauma, bleeding or too superficial of an injection. Injecting the lips is technically challenging. The goal is an aesthetically pleasing lip and not just a fat or sausage lip. I usually inject in the white roll of the lip, this is the junction between the skin and the mucosal portion of the lip. I usually do not inject in to the body of the lip as this can form lumps. Small lumps may just be from the needle trauma. Vitrase or Wydase can be injected into these areas and will melt the Juvederm lumps in a day or so.
Lip augmentation side effects
- You can try some steroid injections to bring down the lumps
- If the bruises turned into scar lumps and the steroids do not work, you can remove them from under the lip
- I would suggest seeing a plastic surgeon who can evaluate you in person and address all of your concerns
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.